Alert archive / South Dakota / Wind Advisories in 2013

Wind Advisory 8, NWS Aberdeen, SD

March 3, 201311 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Mar 3, 2013, 2:36 PM CST for 11 counties in South Dakota. It took effect at Mar 4, 2013, 12:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2013, 2:36 PM CST (20:36 UTC)
In effect from
Mar 4, 2013, 12:00 PM CST
Expired
Mar 5, 2013, 7:45 AM CST
In force
20 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Dewey County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 157 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS73 KABR 032036
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
236 PM CST SUN MAR 3 2013

...GUSTY NORTHWEST WINDS EXPECTED MONDAY AFTERNOON...

.AN AREA OF LOW PRESSURE MOVING ACROSS THE REGION WILL BRING GUSTY
NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA.

SDZ015-016-033>036-045-048-051-040845-
/O.NEW.KABR.WI.Y.0008.130304T1800Z-130305T0600Z/
DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
236 PM CST SUN MAR 3 2013 /136 PM MST SUN MAR 3 2013/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ MONDAY TO
MIDNIGHT CST /11 PM MST/ MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ MONDAY TO
MIDNIGHT CST /11 PM MST/ MONDAY NIGHT. 

* TIMING...NORTHWEST WINDS WILL BEGIN TO INCREASE DURING THE
  AFTERNOON ON MONDAY WITH THE STRONGEST WINDS OCCURRING DURING
  THE EARLY EVENING HOURS.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH
  WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
172 
WWUS73 KABR 040908
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
308 AM CST MON MAR 4 2013

...GUSTY NORTHWEST WINDS EXPECTED THIS AFTERNOON...

.AN AREA OF LOW PRESSURE MOVING ACROSS THE REGION WILL BRING
GUSTY NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA THIS
AFTERNOON. STRONG WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY
DIMINISHING OVERNIGHT. ADDITIONALLY...SNOW SHOWERS WILL BE MOVING
THROUGH THE AREA THIS EVENING...SO ANTICIPATE POCKETS OF BLOWING
SNOW AS WELL.

SDZ017-037-042115-
/O.EXA.KABR.WI.Y.0008.130304T1800Z-130305T0600Z/
FAULK-HAND-
INCLUDING THE CITIES OF...FAULKTON...MILLER
308 AM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING...NORTHWEST WINDS WILL BEGIN TO INCREASE DURING THE
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING DURING THE EARLY
  EVENING HOURS.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 
  MPH WILL BE POSSIBLE. 

* OTHER IMPACTS...THERE IS THE POTENTIAL FOR SNOW SHOWERS TO MOVE
  INTO THE ADVISORY AREA THIS EVENING. THE COMBINATION OF SNOW
  SHOWERS AND STRONG WINDS COULD LEAD TO INTERMITTENT REDUCTIONS
  TO VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ015-016-033>036-045-048-051-042115-
/O.CON.KABR.WI.Y.0008.130304T1800Z-130305T0600Z/
DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
308 AM CST MON MAR 4 2013 /208 AM MST MON MAR 4 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...

* TIMING...NORTHWEST WINDS WILL BEGIN TO INCREASE DURING THE
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING DURING THE EARLY
  EVENING HOURS.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 
  MPH WILL BE POSSIBLE. 

* OTHER IMPACTS...THERE IS THE POTENTIAL FOR SNOW SHOWERS TO MOVE
  INTO THE ADVISORY AREA THIS EVENING. THE COMBINATION OF SNOW
  SHOWERS AND STRONG WINDS COULD LEAD TO INTERMITTENT REDUCTIONS
  TO VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
362 
WWUS73 KABR 041748
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 AM CST MON MAR 4 2013

...GUSTY NORTHWEST WINDS EXPECTED THIS AFTERNOON...

.AN AREA OF LOW PRESSURE MOVING ACROSS THE REGION WILL BRING
GUSTY NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH DAKOTA THIS
AFTERNOON. STRONG WINDS WILL PERSIST THROUGH TONIGHT...SLOWLY
DIMINISHING BY TUESDAY MORNING. ADDITIONALLY...SNOW SHOWERS WILL BE
MOVING THROUGH THE AREA THIS EVENING...SO ANTICIPATE POCKETS OF
BLOWING SNOW AS WELL.

SDZ015-016-033>036-045-048-051-050600-
/O.EXT.KABR.WI.Y.0008.130304T1800Z-130305T1200Z/
DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
1148 AM CST MON MAR 4 2013 /1048 AM MST MON MAR 4 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST /5 AM MST/
TUESDAY...

* TIMING...NORTHWEST WINDS WILL BEGIN TO INCREASE DURING THE 
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING DURING THE EARLY 
  EVENING HOURS. 

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 50 MPH
  WILL BE POSSIBLE.

* OTHER IMPACTS...THERE IS THE POTENTIAL FOR SNOW SHOWERS TO 
  MOVE INTO THE ADVISORY AREA THIS EVENING. THE COMBINATION OF 
  SNOW SHOWERS AND STRONG WINDS COULD LEAD TO INTERMITTENT 
  REDUCTIONS TO VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ017-037-050600-
/O.EXT.KABR.WI.Y.0008.130304T1800Z-130305T1200Z/
FAULK-HAND-
INCLUDING THE CITIES OF...FAULKTON...MILLER
1148 AM CST MON MAR 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

* TIMING...NORTHWEST WINDS WILL BEGIN TO INCREASE DURING THE 
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING DURING THE EARLY 
  EVENING HOURS. 

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 
  MPH WILL BE POSSIBLE. 

* OTHER IMPACTS...THERE IS THE POTENTIAL FOR SNOW SHOWERS TO 
  MOVE INTO THE ADVISORY AREA THIS EVENING. THE COMBINATION OF 
  SNOW SHOWERS AND STRONG WINDS COULD LEAD TO INTERMITTENT 
  REDUCTIONS TO VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
459 
WWUS73 KABR 050155
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
755 PM CST MON MAR 4 2013

...STRONG WINDS...SNOW SHOWERS AND AREAS OF BLOWING SNOW TONIGHT...

SDZ015>017-033>037-050300-
/O.CAN.KABR.WI.Y.0008.000000T0000Z-130305T1200Z/
DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-
INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER
755 PM CST MON MAR 4 2013 /655 PM MST MON MAR 4 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER
ADVISORY FOR SNOW AND BLOWING SNOW.

SNOW SHOWERS ALONG WITH STRONG WINDS WILL CREATE AREAS OF BLOWING
SNOW AND REDUCED VISIBILITY TONIGHT.

$$

SDZ045-048-051-051200-
/O.CON.KABR.WI.Y.0008.000000T0000Z-130305T1200Z/
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON
755 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT.

* WINDS...30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL BE
  POSSIBLE TONIGHT.

* OTHER IMPACTS...SNOW SHOWERS AND STRONG WINDS COULD LEAD TO
  INTERMITTENT REDUCTIONS TO VISIBILITY AND HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
253 
WWUS73 KABR 051143
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
543 AM CST TUE MAR 5 2013

...GUSTY WINDS WILL CONTINUE THROUGH THE MORNING...

SDZ045-048-051-051600-
/O.EXT.KABR.WI.Y.0008.000000T0000Z-130305T1600Z/
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON
543 AM CST TUE MAR 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...

* TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING
  HOURS.

* WINDS...30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
272 
WWUS73 KABR 051345
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
745 AM CST TUE MAR 5 2013

...BREEZY CONDITIONS THROUGH THE MORNING...

.WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE
MORNING HOURS.

SDZ045-048-051-051445-
/O.CAN.KABR.WI.Y.0008.000000T0000Z-130305T1600Z/
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MURDO...PRESHO...FORT THOMPSON
745 AM CST TUE MAR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 


$$


CONNELLY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:41 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 3, 11:41 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1141 AM CST SUN MAR 3 2013

.UPDATE...
UPDATED AVIATION DISCUSSION BELOW.

A NARROW WARM AIR ADVECTION BAND OF PCPN IS SLOWLY MOVING ACROSS
THE WESTERN PORTION OF THE CWA. WEB-CAMS GENERALLY INDICATE MINOR
QPF WITH A MIXTURE OF FREEZING RAIN/RAIN. TEMPERATURES ARE WARMING
BEHIND THE PCPN WITH SEVERAL SITE REPORTING TEMPS IN THE UPPER 30S.
ANY FREEZING RAIN SHOULD CHANGE OVER TO ALL RAIN WITH LITTLE ICE
ACCUMULATION ON ROADWAYS. LOOKING AHEAD...MODELS SUGGEST A WIND
ADVISORY MAY BE NEEDED MONDAY AFTERNOON FOR AREAS ALONG AND WEST
OF THE MISSOURI RIVER. SUSTAINED WINDS MAY EVEN FALL JUST SHORT OF
HIGH WIND WARNING CRITERIA...OR 40 MPH RANGE. AFTERNOON PACKAGE
MAY HAVE AN ADDITIONAL HEADLINE FOR STRONG NORTHWEST WINDS.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY

POTENTIAL IMPACTS FROM THE IMPENDING WINTER STORM ARE THE PRIMARY
FORECAST CHALLENGES.

TODAY AND TONIGHT...FORECASTER CONFIDENCE: LOW TO MEDIUM.

BELOW AVERAGE CONFIDENCE REGARDING THE DETAILS OF THIS WINTER
STORM CONTINUE DUE TO SIGNIFICANT MODEL DIFFERENCES. WATER VAPOR
IMAGERY EARLY THIS MORNING DEPICTING THE APPROACHING WINTER STORM
NOW CHURNING OVER THE PAC NW. ALTHOUGH THE MODELS GENERALLY
AGREE IN TRACKING THE SYSTEM ACROSS THE DAKOTAS...SIGNIFICANT
DIFFERENCES REGARDING THE TRACKS OF THE SFC AND 700MB CIRCULATIONS
REMAIN. THE 00Z NAM/ECMWF REMAIN THE FURTHEST NORTH WITH THE
STORM TRACK...WITH THE 00Z GEM/GFS FARTHER SOUTH. WITH THE SYSTEM
FIRST BEING SAMPLED BY THE UPPER AIR NETWORK LAST EVENING...WOULD
NOT BE SURPRISED TO SEE A FEW LAST MINUTE ADJUSTMENTS TO THE
TRACK.

OVERALL...STILL EXPECTING A BAND OF WAA DRIVEN PCPN TO DEVELOP
ACROSS CENTRAL SD BY AFTERNOON. A SIGNIFICANT WARM LAYER
ALOFT SHOULD RESULT IN FULL/PARTIAL MELTING OF ANY HYDRO-METEORS.
SFC TEMPERATURES ALONG AND WEST OF THE MO RIVER ARE EXPECTED TO
RISE ABOVE FREEZING...SO FEEL THAT THE DOMINANT PTYPE THERE WILL
BE LIQUID RAIN. EAST OF THE MO RIVER THRU THE JAMES RIVER
VALLEY...SNOWPACK IS DEEPER AND WITH AN ELY FETCH EXPECT TEMPS
HERE WILL HOOVER AT OR BELOW FREEZING RESULTING IN A WINTRY MIX OF
FREEZING RAIN...SLEET...OR SNOW THROUGH AT LEAST EVENING. QPF
VALUES ARE CURRENTLY PROGGED TO REMAIN RATHER LIGHT...SO EXPECT
ANY ICE ACCUMULATIONS TO BE A TENTH OF INCH OR LESS IN MOST
LOCALES. SOUNDINGS AND PTYPE TOOLS THEN SUGGEST A TRANSITION TO
ALL SNOW BY O6Z MONDAY...WITH PERIODS OF SNOW THE REMAINDER OF
TONIGHT. THE HEAVIEST SNOWFALL IS EXPECTED ACROSS THE FAR
EAST...WHERE 1 TO 4 INCHES OF SNOW ARE LIKELY BY MONDAY MORNING.

MONDAY THROUGH TUESDAY...FORECASTER CONFIDENCE: LOW TO MEDIUM

SNOW WILL LIKELY BE ONGOING ALONG AND EAST OF THE JAMES RIVER
VALLEY ON MONDAY MORNING...WITH HEAVIEST SNOW ALONG THE I-29
CORRIDOR. THE DETERMINISTIC MODELS ARE THEN IN GOOD AGREEMENT
DEPICTING A PRONOUNCED DRY SLOT PUNCHING NWD INTO CENTRAL SD ON
MONDAY AFTERNOON. AS IS TYPICALLY THE CASE...WOULD EXPECT A LOSS
OF DEEP LAYER LIFT/SATURATION...AND THUS WE COULD SEE A PERIOD OF
DRIZZLE OR FREEZING DRIZZLE DEVELOP. AT THIS POINT...DID NOT WANT
TO COMPLICATE THINGS TOO MUCH...SO LEFT THE MENTION OF DZ/FZDZ OUT
OF THE FCST FOR NOW...BUT SOMETHING FUTURE SHIFTS CAN CONTEMPLATE.
WILL LIKELY SEE A REEMERGENCE OF SNOW MONDAY EVENING AND MONDAY
NIGHT AS THE MAIN UPPER LOW PIVOTS ACROSS THE AREA.

CURRENT STORM TOTAL SNOWFALL PROJECTIONS INDICATE THE HEAVIEST
AMOUNTS OF 5 TO 8 INCHES WILL FALL ACROSS MARSHALL/ROBERTS/BIG
STONE/TRAVERSE COUNTIES. NRN BROWN COUNTY...DAY COUNTY...AND GRANT
COUNTY COULD BE CLOSE TO WARNING CRITERIA BUT OPTED TO ISSUE AN
ADVISORY FOR NOW. FURTHER WEST...LESSER SNOW TOTALS ARE
EXPECTED...GENERALLY 1 TO 4 INCHES.

.LONG TERM...WEDNESDAY MORNING THROUGH SATURDAY

RATHER UNEVENTFUL WEATHER PATTERN SETS UP BY MID WEEK. DEPARTING
STORM SYSTEM IN NORTHWEST FLOW EXPECTED TO LEAVE US WITH DECENT
FRESH SNOWPACK FROM KABR TO KATY AND POINTS NORTH/EAST. BY THE
START OF THE PERIOD...UPPER RIDGE AXIS HAS SET UP OVERHEAD...WITH
A 1036 HIGH TO THE NORTH AND SURFACE RIDGE AXIS EXTENDING DOWN
ACROSS THE JAMES VALLEY...ANTICIPATE TEMPERATURES WILL EASILY
BOTTOM OUT IN THIS REGIME. UPPER FLOW BECOMES WEAKER AS BOTH THE
DETERMINISTIC ECMWF AND GFS SUGGEST THE FORMATION OF A SOUTHERN
STREAM CUT OFF LOW OVER THE DESERT SOUTHWEST. THE RESULTING LACK
OF ANY SIGNIFICANT WEATHER FEATURES WILL KEEP US DRY...AND WITHOUT
ANY MAJOR TEMPERATURE ADVECTION...WILL SEE A SLOW...BUT STEADY
WARM UP AS WE SLOWLY MELT OFF THE SNOW.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS FOR THE NEXT FEW HOURS. A WEATHER SYSTEM MOVING
ACROSS THE REGION WILL BEGIN TO REDUCE CIGS BY 21Z FOR
KMBG/KABR/KATY...AND KPIR OVERNIGHT. CIGS WILL LIKELY BOTTOM OUT
AT MVFR/IFR. WITH THE ONSET OF PRECIPITATION...EXPECT RAIN FOR
KPIR WITH TEMPERATURES AT OR ABOVE FREEZING. KMBG/KABR MAY
EXPERIENCE SOME LIGHT FREEZING RAIN. KATY IS EXPECTED TO BE COLD
ENOUGH FOR JUST SNOW. THE PRECIPITATION TYPE GRADUALLY CHANGES
OVER TO ALL SNOW AS TEMPERATURES COOL OVERNIGHT...ULTIMATELY
RESULTING IN MVFR/IFR VISBY INTO MONDAY MORNING IN THE EAST.
KMBG/KPIR WILL LIFT TO VFR BY THE END OF THE TAF PERIOD. WINDS
WILL INCREASE AT KMBG/KPIR MONDAY MORNING OUT OF THE NORTHWEST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
     FOR MARSHALL-ROBERTS.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR BROWN-
     CAMPBELL-CLARK-CODINGTON-DAY-EDMUNDS-HAMLIN-MCPHERSON-SPINK.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     TUESDAY FOR DEUEL-GRANT.

MN...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
     FOR BIG STONE-TRAVERSE.

&&

UPDATE...SD
SHORT TERM...FOWLE
LONG TERM...CONNELLY
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 3, 4:40 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
440 AM CST SUN MAR 3 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
440 AM CST SUN MAR 3 2013 /340 AM MST SUN MAR 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL MOVE ACROSS THE REGION THIS AFTERNOON THROUGH
MONDAY NIGHT. A WINTRY MIX OF RAIN...FREEZING RAIN OR SNOW WILL
DEVELOP ACROSS NORTH-CENTRAL SOUTH DAKOTA BY EARLY AFTERNOON...AND
THEN SPREAD EASTWARD AS THE AFTERNOON PROGRESSES. THE MIXED
PRECIPITATION WILL GRADUALLY BECOME ALL SNOW TONIGHT...WITH
PERIODS OF SNOW CONTINUING THROUGH MONDAY NIGHT. SIGNIFICANT
SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE IN THE FAR
NORTHEAST...WITH AMOUNTS TAPERING TO AN INCH OR TWO ALONG AND
WEST OF THE MISSOURI RIVER. ICE ACCUMULATIONS SHOULD BE MINOR...A
TENTH OF AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL CONTINUE ON MONDAY AND MONDAY NIGHT BEFORE ENDING ON TUESDAY.
BLOWING SNOW IS POSSIBLE ON MONDAY NIGHT AS WINDS INCREASE OUT OF
THE NORTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MF

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:50 AM CSTWinter Storm WarningABRMarshall, Roberts32 hr
Mar 3, 3:50 AM CSTWinter Weather AdvisoryABRBrown, Campbell, Clark, Codington, Corson, Day and 17 more50 hr

Nearby

Wind Advisories in South Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.